MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP., BD LOGIC BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORP., BD LOGIC BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the complainant, ".Her insulin intake on the day in question was administered by the pump and she did not make any adjustments and that her insulin intake is programed automatically by her pump based on her blood glucose readings." the complainant declined to provide information from her pump and/or her insulin intake on the day question.The complainant also reported that ".She did not test after 4:31pm." and was unable to recall what she had eaten throughout the day in question.As reported by the complainant, ".She went to sleep approximately around midnight and woke up her husband approximately at 4:00am by tossing and turning and falling off the bed." her husband noticed that she was unresponsive and contacted the emt's immediately.When the emts arrived they performed a blood glucose test using their unknown meter getting a result of '18' at approximately 4:15am on (b)(6) 2017.The complaint reported she was 'treated' with 'iv sugar' and within 15-20 minutes she felt better and declined to be transported to the emergency room.She reported around 4:50am the emts left and she 'ate' a ham and cheese and a ginger ale.The complainant also reported she did not return to bed, she stayed up and waited until her clinic opened and went to see them.The complainant reported she has not utilized her nova max plus meter since (b)(6) 2017.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
Consumer called in reporting high blood glucose results using her nova max plus meter.
 
Additional Manufacturer Narrative
Complaint could not be confirmed.Failure analysis of the returned bd logic blood glucose meter revealed the device was not calibrated correctly for the lot number of the test strips; per the user's guide, "your bd logic must be manually 'coded' to match the vial of test strips you will be using in order to provide accurate blood glucose test results." the stored incorrect calibration code in the complainant's meter was 22; once the meter was calibrated correctly to code 20, revealed the device to be within product specification no performance failure was found.The consumer did not return the test strips in question.Although the complainant did not return the blood glucose test strips in question, qa retain test strips from the same lot were utilized to complete the investigation.Use of the consumer bd logic device and the qa strips from the identified lot did not reveal any performance failure.Results obtained were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.The sequence of events reported by the consumer do not align with the time and date details stored in the meter history.

Brand Name
BD LOGIC BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.,
200 prospect street
waltham MA 02454
MDR Report Key6376421
Report Number3004193489-2017-00011
Device Sequence Number1102164
Product Code NBW
UDI-Device Identifier10385480434376
UDI-Public10385480434376
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 02/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2018
Device Model NumberN/A
Device Catalogue Number322051
Device Lot Number1021316111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1